Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 12, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Jan 30, 2009, 1:35 PM EST for 6 counties in Florida. It took effect at Jan 31, 2009, 11:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2009, 1:35 PM EST (18:35 UTC)
- In effect from
- Jan 31, 2009, 11:00 AM EST
- Expired
- Jan 31, 2009, 6:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.6 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 301835 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 135 PM EST FRI JAN 30 2009 FLZ041-044>046-053-058-141-144-312300- /O.UPG.KMLB.FW.A.0010.090131T1700Z-090131T2300Z/ /O.NEW.KMLB.FW.W.0012.090131T1600Z-090131T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE- COASTAL VOLUSIA-SOUTHERN LAKE- 135 PM EST FRI JAN 30 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM EST SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RELATIVE HUMIDITY BELOW 35 PERCENT IS EXPECTED FOR SEVERAL HOURS OR GREATER ON SATURDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ FLZ047-054-147-312300- /O.NEW.KMLB.FW.W.0012.090131T1600Z-090131T2300Z/ SOUTHERN BREVARD-INDIAN RIVER-NORTHERN BREVARD- 135 PM EST FRI JAN 30 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM EST SATURDAY. RELATIVE HUMIDITY BELOW 35 PERCENT IS EXPECTED FOR SEVERAL HOURS OR GREATER ON SATURDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS82 KMLB 310954 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 454 AM EST SAT JAN 31 2009 FLZ059-064-312300- /O.EXA.KMLB.FW.W.0012.090131T1600Z-090131T2300Z/ ST. LUCIE-MARTIN- 454 AM EST SAT JAN 31 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS AFTERNOON. NORTHWEST TO NORTH WINDS BEHIND A COLD FRONT WILL INCREASE TO 15 MPH WITH GUSTS TO 20 MPH POSSIBLE THROUGH EARLY AFTERNOON. RELATIVE HUMIDITY BELOW 35 PERCENT IS EXPECTED FOR SEVERAL HOURS...WITH THE LONGEST DURATION OVER FOUR HOURS ACROSS INTERIOR SECTIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY CAN CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ FLZ041-044>047-053-054-058-141-144-147-312300- /O.CON.KMLB.FW.W.0012.090131T1600Z-090131T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-COASTAL VOLUSIA-SOUTHERN LAKE- NORTHERN BREVARD- 454 AM EST SAT JAN 31 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS AFTERNOON. RELATIVE HUMIDITY BELOW 35 PERCENT IS EXPECTED FOR DURATIONS OF FOUR HOURS OR GREATER ACROSS INTERIOR PORTIONS OF EAST CENTRAL FLORIDA. BREEZY CONDITIONS MAY ALSO DEVELOP THROUGH EARLY AFTERNOON WITH GUSTS TO 20 MPH POSSIBLE NEAR THE EAST COAST. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY CAN CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MRV
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Jan 30, 9:45 AM EST, 3 hours 50 minutes earlier.
Area forecast discussion, Jan 30, 9:45 AM EST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
945 AM EST FRI JAN 30 2009
.DISCUSSION...
...RAIN TO GRADUALLY TAPER OFF LATE MORNING ACROSS THE NORTH AND IN
THE SOUTH THIS AFTERNOON...
...COLD WIND CHILLS TONIGHT AND NEAR FREEZING FOR NORMALLY COLDER
SPOTS ACROSS INLAND VOLUSIA AND LAKE COUNTY...
TODAY...SHORTWAVE TROUGH ACROSS THE LOWER MISSISSIPPI VALLEY WILL
PUSH EAST WITH AXIS PASSING OVER THE AREA THIS EVENING. CONSIDERABLE
CLOUDS AND AREAS OF RAIN CONTINUE TO STREAM NORTHEAST AHEAD OF THIS
TROUGH AND BEHIND COLD FRONT WHICH WAS CREEPING SOUTH AROUND LAKE
OKEECHOBEE. DRIER AIR IN THE LOW LEVELS IS ADVECTING INTO NORTHERN
AREAS SO EVENTUALLY THE LIGHT RAIN ACROSS THE NORTH SHOULD END
THOUGH CLOUDS WILL PROBABLY LINGER MOST OF THE AFTERNOON ALONG WITH
VIRGA/SPRINKLES. IT WILL TAKE LONGER OVER CENTRAL/SOUTH SECTIONS
FOR THE DRY AIR TO DECREASE THE RAINFALL REACHING THE GROUND. PLAN
TO ADJUST TIMING OF THE CHANGE TO CHANCE POPS ACROSS THE SOUTH.
WITH THE LINGERING CLOUDS/RAIN AND COLD ADVECTION...MAX TEMPS HAVE
LIKELY BEEN REACHED ACROSS THE AREA (PRE DAWN HOURS) SO WILL HAVE TO
MAKE ADJUSTMENTS TO THESE TOO.
TONIGHT (PREVIOUS DISCUSSION)...COLD AIR ADVECTION WILL CONTINUE
OVERNIGHT WITH GFS DROPPING H8 TEMPS TO -2/-3 DEGS C ACROSS NRN
ZONES. WITH MAINLY CLEAR SKIES AND NW WINDS OF 10-15 MPH EXPECT LOWS
IN THE MID TO UPPER 30S MOST AREAS...EXCEPT AROUND 40 FOR MARTIN
COUNTY. WIND CHILLS WILL DROP INTO THE UPPER 20S FOR A FEW HRS LATE
TONIGHT ACROSS NRN/CENTRAL ZONES AND A WIND CHILL ADVISORY WILL
LIKELY BE REQUIRED FOR PORTIONS OF THE AREA TONIGHT.
&&
.AVIATION...MVFR-IFR CONDITIONS ACROSS THE SOUTH HALF SHOULD
GRADUALLY IMPROVE THROUGH LATE MORNING BUT EXPECT LIGHT RAIN TO
LINGER MUCH OF THE AFTERNOON. LIGHT RAIN ACROSS THE NORTH SHOULD
GRADUALLY TAPER OFF THROUGH MIDDAY.
&&
.MARINE...AN ADVISORY IS SCHEDULED TO START AT 18Z OFFSHORE AND 21Z
NEARSHORE. A NORTHWEST/NORTH WIND SURGE WAS OCCURRING JUST BEHIND
THE FRONT...BUT NORTH OF THE WATERS THE WINDS HAD TEMPORARILY EASED.
SO WE MIGHT NOT HAVE TO TWEAK THE ONSET TIME OF THE ADVISORY BUT
WILL NEED AT LEAST AN EXERCISE CAUTION STATEMENT.
&&
.FIRE WEATHER (PREVIOUS DISCUSSION)...SOME DRIER AIR WILL MAKE ITS
WAY IN ACROSS NRN LAKE COUNTY DURING THE LATE AFTERNOON
HOURS...THOUGH LONG DURATIONS OF FOUR HOURS OR GREATER LOOK UNLIKELY
AT THIS TIME. WILL NOT RAISE ANY RED FLAGS TODAY BUT HIGHLIGHT LOW
RH CONCERN IN THE FWF.
DEEP N/NW FLOW WILL CONTINUE INTO SATURDAY...RESULTING IN STRONG DRY
AIR ADVECTION. MIN RH VALUES EXPECTED TO FALL BLO 35% ALONG THE
COAST AND BLO 30% OVER THE INTERIOR FOR SEVERAL HRS.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH SATURDAY AFTERNOON FOR COASTAL VOLUSIA-
INLAND VOLUSIA-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-
SEMINOLE-SOUTHERN LAKE.
AM...SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 10 AM EST
SATURDAY FOR COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA
BREVARD COUNTY LINE OUT 20 NM-COASTAL WATERS FROM SEBASTIAN
INLET TO JUPITER INLET OUT 20 NM-COASTAL WATERS FROM
VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM.
SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 10 AM EST
SATURDAY FOR WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD
COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS FROM SEBASTIAN
INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-WATERS FROM
VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM
OFFSHORE.
&&
LASCODY/PENDERGRASTHazardous weather outlook, Jan 30, 5:07 AM EST, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 507 AM EST FRI JAN 30 2009 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-302000- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 507 AM EST FRI JAN 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...EXCESSIVE COLD IMPACT... GUSTY NORTHWEST WINDS BEHIND A COLD FRONT WILL USHER A COLD AIR MASS TO EAST CENTRAL FLORIDA OVERNIGHT. LOWS WILL RANGE FROM NEAR THE FREEZING MARK ACROSS NORMALLY COLDER LOCATIONS ACROSS INLAND VOLUSIA AND LAKE COUNTIES TO THE MID TO UPPER 30S ACROSS MUCH OF THE REMAINDER OF EAST CENTRAL FLORIDA. NORTHWEST WINDS TO 10 TO 15 MPH OVERNIGHT AND STRONGER NEAR THE EAST COAST WILL ALLOW LATE NIGHT WIND CHILLS TO DROP INTO THE UPPER 20S FROM ORLANDO NORTHWARD AND IN THE LOWER TO MID 30S ALONG THE SPACE AND TREASURE COASTS. WIND CHILL ADVISORIES WILL LIKELY BE REQUIRED TONIGHT. REMEMBER TO DRESS WARMLY IF GOING OUTDOORS LATE TONIGHT OR EARLY SATURDAY MORNING. BRING PETS IN TO PROTECT THEM FROM THE COLD TEMPERATURES. ...WIND AND SEA IMPACT... NORTHWEST WINDS WILL INCREASE THIS AFTERNOON AND EVENING BEHIND A COLD FRONT...REACHING 20 TO 25 KNOTS OFFSHORE WITH SEAS BUILDING TO 7 TO 9 FEET ACROSS THE OFFSHORE WATERS TONIGHT. SMALL CRAFT ADVISORIES ARE IN EFFECT ACROSS THE EAST CENTRAL FLORIDA ATLANTIC WATERS BEGINNING THIS AFTERNOON THROUGH SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NORTHERLY WINDS AND LOW RELATIVE HUMIDITY WILL POSE A FIRE WEATHER CONCERN ON SATURDAY. COLD TEMPERATURES ARE EXPECTED AGAIN SATURDAY NIGHT WITH LOWS NEAR THE FREEZING MARK ACROSS COLDER SPOTS IN LAKE AND INLAND VOLUSIA COUNTY. A STRONG COLD FRONT IS FORECAST TO MOVE ACROSS EAST CENTRAL FLORIDA MONDAY NIGHT AND USHER IN ANOTHER SHOT OF COLD AIR WITH FREEZING TEMPERATURES POSSIBLE TUESDAY NIGHT ACROSS PORTIONS OF EAST CENTRAL FLORIDA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. VOLKMER
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 7:28 PM EST | Small Craft Advisory | MLB | 44 hr | |
| Jan 30, 2:36 PM EST | Wind Chill Advisory | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 17 hr |
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.